Alert archive / Kansas / Wind Chill Advisories in 2014
Wind Chill Advisory 2, NWS Goodland, KS
NWS Goodland, KS issued this wind chill advisory at Jan 22, 2014, 1:58 PM CST for 10 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Jan 23, 2014, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2014, 1:58 PM CST (19:58 UTC)
- In effect from
- Jan 23, 2014, 12:00 AM CST
- Expired
- Jan 23, 2014, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 77 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
857 WWUS43 KGLD 221958 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1258 PM MST WED JAN 22 2014 ...VERY LOW WIND CHILLS TONIGHT THROUGH THURSDAY MORNING... .AN ARCTIC AIR MASS WILL BRING MUCH COLDER TEMPERATURES TO THE REGION TONIGHT WITH MANY LOCATIONS IN NORTHWEST KANSAS AND SOUTHWEST NEBRASKA FALLING BELOW ZERO BY SUNRISE THURSDAY. EVEN THOUGH WINDS WILL BE DECREASING LATE TONIGHT...WIND CHILL VALUES WILL STILL FALL TO NEAR 15 BELOW ZERO OR LESS AS A RESULT OF THE VERY COLD AIR TEMPERATURES. KSZ001>004-013>016-NEZ079>081-230400- /O.NEW.KGLD.WC.Y.0002.140123T0600Z-140123T1500Z/ CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...BENKELMAN... TRENTON...MCCOOK 1258 PM MST WED JAN 22 2014 /158 PM CST WED JAN 22 2014/ ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 8 AM MST /9 AM CST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 8 AM MST /9 AM CST/ THURSDAY. * WIND CHILL READINGS...15 BELOW ZERO TO 20 BELOW ZERO. * TIMING...LOWEST WIND CHILL READINGS WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH THURSDAY MORNING. * WINDS...NORTHEAST WINDS 10 TO 15 MPH AROUND MIDNIGHT DECREASING TO 5 MPH BY SUNRISE. * LOW TEMPERATURES...ZERO TO 10 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
5 follow-up statements
289 WWUS43 KGLD 222015 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 115 PM MST WED JAN 22 2014 ...VERY LOW WIND CHILLS TONIGHT THROUGH THURSDAY MORNING... .AN ARCTIC AIR MASS WILL BRING MUCH COLDER TEMPERATURES TO THE REGION TONIGHT WITH MANY LOCATIONS IN NORTHWEST KANSAS AND SOUTHWEST NEBRASKA FALLING BELOW ZERO BY SUNRISE THURSDAY. EVEN THOUGH WINDS WILL BE DECREASING LATE TONIGHT...WIND CHILL VALUES WILL STILL FALL TO NEAR 15 BELOW ZERO OR LESS AS A RESULT OF THE VERY COLD AIR TEMPERATURES. KSZ028-029-230415- /O.EXA.KGLD.WC.Y.0002.140123T0600Z-140123T1500Z/ LOGAN-GOVE- INCLUDING THE CITIES OF...OAKLEY...QUINTER 215 PM CST WED JAN 22 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY. * WIND CHILL READINGS...AS LOW AS 15 BELOW ZERO. * TIMING...LOWEST WIND CHILL READINGS WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH THURSDAY MORNING. * WINDS...NORTHEAST 10 TO 20 MPH DECREASING TO 5 TO 10 MPH BY SUNRISE. * LOW TEMPERATURES...5 ABOVE ZERO TO 5 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ KSZ001>004-013>016-NEZ079>081-230415- /O.CON.KGLD.WC.Y.0002.140123T0600Z-140123T1500Z/ CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...BENKELMAN... TRENTON...MCCOOK 115 PM MST WED JAN 22 2014 /215 PM CST WED JAN 22 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 8 AM MST /9 AM CST/ THURSDAY... * WIND CHILL READINGS...15 BELOW ZERO TO 20 BELOW ZERO. * TIMING...LOWEST WIND CHILL READINGS WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH THURSDAY MORNING. * WINDS...NORTHEAST WINDS 10 TO 15 MPH AROUND MIDNIGHT DECREASING TO 5 MPH BY SUNRISE. * LOW TEMPERATURES...ZERO TO 10 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
143 WWUS43 KGLD 222047 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 147 PM MST WED JAN 22 2014 ...VERY LOW WIND CHILLS TONIGHT THROUGH THURSDAY MORNING... .AN ARCTIC AIR MASS WILL BRING MUCH COLDER TEMPERATURES TO THE REGION TONIGHT WITH MANY LOCATIONS IN NORTHWEST KANSAS AND SOUTHWEST NEBRASKA FALLING BELOW ZERO BY SUNRISE THURSDAY. EVEN THOUGH WINDS WILL BE DECREASING LATE TONIGHT...WIND CHILL VALUES WILL STILL FALL TO NEAR 15 BELOW ZERO OR LESS AS A RESULT OF THE VERY COLD AIR TEMPERATURES. KSZ001>004-013>016-028-029-NEZ079>081-230600- /O.CON.KGLD.WC.Y.0002.140123T0600Z-140123T1500Z/ CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...OAKLEY... QUINTER...BENKELMAN...TRENTON...MCCOOK 147 PM MST WED JAN 22 2014 /247 PM CST WED JAN 22 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 8 AM MST /9 AM CST/ THURSDAY... * WIND CHILL READINGS...15 BELOW ZERO TO 20 BELOW ZERO. * TIMING...LOWEST WIND CHILL READINGS WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH THURSDAY MORNING. * WINDS...NORTHEAST WINDS 10 TO 20 MPH AROUND MIDNIGHT DECREASING TO 5 TO 10 MPH BY SUNRISE. * LOW TEMPERATURES...ZERO TO 10 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
419 WWUS43 KGLD 230600 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1100 PM MST WED JAN 22 2014 ...VERY LOW WIND CHILLS TONIGHT THROUGH THURSDAY MORNING... .AN ARCTIC AIR MASS WILL BRING MUCH COLDER TEMPERATURES TO THE REGION TONIGHT WITH MANY LOCATIONS IN NORTHWEST KANSAS AND SOUTHWEST NEBRASKA FALLING BELOW ZERO BY SUNRISE THURSDAY. EVEN THOUGH WINDS WILL BE DECREASING OERNIGHT...WIND CHILL VALUES WILL STILL FALL TO NEAR 15 BELOW ZERO OR LESS AS A RESULT OF THE VERY COLD AIR TEMPERATURES. KSZ001>004-013>016-028-029-NEZ079>081-231400- /O.CON.KGLD.WC.Y.0002.000000T0000Z-140123T1500Z/ CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...OAKLEY... QUINTER...BENKELMAN...TRENTON...MCCOOK 1100 PM MST WED JAN 22 2014 /1200 AM CST THU JAN 23 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST /9 AM CST/ THURSDAY... * WIND CHILL READINGS...AS LOW AS 19 BELOW. * TIMING...LOWEST WIND CHILL READINGS WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH THURSDAY MORNING. * WINDS...NORTHEAST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * LOW TEMPERATURES...ZERO TO 10 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
484 WWUS43 KGLD 231016 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 316 AM MST THU JAN 23 2014 ...VERY LOW WIND CHILLS TONIGHT THROUGH THURSDAY MORNING... .AN ARCTIC AIR MASS HAS BROUGHT MUCH COLDER TEMPERATURES TO THE REGION TONIGHT. MANY LOCATIONS IN NORTHWEST KANSAS AND SOUTHWEST NEBRASKA WILL APPROACH OR FALL BELOW ZERO BY SUNRISE. WINDS ARE SLOWLY DECREASING BUT WITH TEMPERATURES CONTINUING TO FALL AS WELL...WIND CHILL VALUES SHOULD FALL TO NEAR 15 BELOW ZERO. KSZ001>004-013>016-028-029-NEZ079>081-231500- /O.CON.KGLD.WC.Y.0002.000000T0000Z-140123T1500Z/ CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...OAKLEY... QUINTER...BENKELMAN...TRENTON...MCCOOK 316 AM MST THU JAN 23 2014 /416 AM CST THU JAN 23 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST /9 AM CST/ THIS MORNING... * WIND CHILL READINGS...AS LOW AS 16 BELOW. * TIMING...LOWEST WIND CHILL READINGS WILL DEVELOP EARLY THIS MORNING BEFORE CLIMBING ABOVE CRITERIA BY MID MORNING. * WINDS...NORTHEAST 5 TO 10 MPH. * LOW TEMPERATURES...ZERO TO 10 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
458 WWUS43 KGLD 231514 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 814 AM MST THU JAN 23 2014 KSZ001>004-013>016-028-029-NEZ079>081-231615- /O.EXP.KGLD.WC.Y.0002.000000T0000Z-140123T1500Z/ CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...OAKLEY... QUINTER...BENKELMAN...TRENTON...MCCOOK 814 AM MST THU JAN 23 2014 /914 AM CST THU JAN 23 2014/ ...WIND CHILL ADVISORY HAS EXPIRED... WIND CHILL READINGS HAVE RISEN ABOVE ADVISORY CRITERIA. THEREFORE THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind chill advisory went out at Jan 22, 11:25 AM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Jan 22, 11:25 AM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1025 AM MST WED JAN 22 2014 .SHORT TERM...(TODAY THROUGH FRIDAY NIGHT) ISSUED AT 320 AM MST WED JAN 22 2014 AS OF 4 AM CST...3 AM MST...SKIES ACROSS THE TRI-STATE AREA WERE MOSTLY CLEAR. WINDS AGAIN WERE LIGHT AND VARIABLE. TEMPERATURES HAVE FALLEN INTO THE LOW TO MID 20S. A STRONG SHORTWAVE TROUGH WAS LOCATED OVER SOUTHERN CANADA...MOVING TO THE SOUTH. IN ADDITION...THE 1042 MB ARCTIC SURFACE HAS STARTED ITS TREK SOUTH AND WAS MAKING ITS PRESENCE FELT ACROSS NORTH DAKOTA AND NORTHEAST SOUTH DAKOTA. THE SHORTWAVE TROUGH AND ARCTIC HIGH MENTIONED ABOVE WILL BE THE BIG WEATHER MAKERS OVER THE NEXT 36 HOURS. FOR TODAY...THE ARCTIC AIR BEGINS TO MOVE IN THIS AFTERNOON. MODELS HAVE DELAYED THE ONSET OF THE ARCTIC BY AN HOUR OR TWO SO HAVE GONE AHEAD AND ADJUSTED HIGH TEMPERATURES UP SLIGHTLY. ONCE THE FRONT MOVES IN...NORTH WINDS WILL PICK UP BUT ARE NOT EXPECTED TO BE A PROBLEM AS RECENT DAYS. TEMPERATURES WILL ALSO STEADILY DROP BEHIND THE FRONT THROUGH TONIGHT. THIS EVENING...THE SHORTWAVE TROUGH MOVES THROUGH AND BRINGS LIGHT SNOW TO THE TRI-STATE AREA. THERE IS SOME PERSISTENT YET WEAK FRONTOGENESIS TONIGHT. IN ADDITION...NORTHEAST WINDS ARE FAVORABLE FOR WEAK UPSLOPE FLOW TO ADD A LITTLE EXTRA LIFT AT THE SURFACE. OBVIOUSLY THE SHORTWAVE TROUGH WILL BE THE MAIN FORCING FOR THIS EVENING AND WILL PROVIDE THE MAIN LIFT. MODEL SOUNDINGS WERE HELPFUL IN PINPOINTING THE TIMING OF SNOW BEGINNING/ENDING AS WELL AS THE SREF POP GUIDANCE. DECIDED TO UP POPS AGAIN BUT KEEP AMOUNTS NEARLY THE SAME AS MODELS CONTINUE TO INDICATE ONLY LIGHT QPF AMOUNTS. ALONG WITH THE SNOW...VERY COLD TEMPERATURES ARE EXPECTED AND WITH LIGHT WINDS...WIND CHILLS MAY REQUIRE AN ADVISORY FOR TONIGHT/TOMORROW MORNING. AS OF THE GOING FORECAST...HAVE WIND CHILLS ACROSS MOST OF NORTHWEST KANSAS AND SOUTHWEST NEBRASKA IN THE -15 TO -20 DEGREE RANGE WHICH WOULD REQUIRE AN ADVISORY. HOWEVER...IN COLLABORATION WITH NEIGHBORING OFFICES...DECIDED TO HOLD OFF. THE REASONS ARE: 1. THERE IS A LITTLE DOUBT THAT THE TEMPERATURES WILL DROP SO LOW WITH DENSE CLOUD COVER OVERHEAD. THE COLD AIR ADVECTION MAY BE ENOUGH TO OVERCOME THIS. 2. THERE IS SOME DOUBT OVER THE EXACT WIND SPEEDS OVERNIGHT. LATEST GUIDANCE HAS TRENDED TOWARDS LIGHTER WINDS WHICH WOULD HAMPER ADVISORY CRITERIA FROM BEING MET. THEREFORE...WILL LET THE DAY SHIFT DECIDE ON ANY POSSIBLE ADVISORIES BUT IF CURRENT GUIDANCE REMAINS UNCHANGED...ONE WILL BE NEEDED. A COLD DAY IS IN STORE FOR THURSDAY. SNOW WILL GRADUALLY EXIT THE REGION FROM NORTH TO SOUTH AS THE SHORTWAVE MOVES ON. WELL BELOW NORMAL TEMPERATURES CAN BE EXPECTED WITH HIGHS ONLY REACHING THE LOW TO MID 20S. THE CENTER OF THE HIGH WILL MOVE THROUGH ON THURSDAY WITH LIGHT AND VARIABLE WINDS. FOR THURSDAY NIGHT...SOUTHWEST WINDS WILL RETURN AND HOLD TEMPERATURES UP FROM DROPPING TOO MUCH. MUCH WARMER WEATHER RETURNS QUICKLY FOR FRIDAY. LATEST GUIDANCE HAS HIGHS IN THE MID TO UPPER 50S AND SAW NO REASON TO GO AGAINST THIS. ANOTHER SHORTWAVE WILL MOVE IN FROM THE NORTHWEST...POSSIBLY BRINGING ANOTHER BOUT OF GUSTY WINDS AND FIRE WEATHER CONDITIONS. CURRENT FORECAST WINDS WOULD NOT NEED A WIND ADVISORY. THERE IS A STRONG 700 MB JET THAT MOVES OVER THE REGION BUT THINK IT WILL BE TOO LATE IN THE DAY TO GET STRONG WIND GUSTS TO THE SURFACE. MORE INFORMATION ON FIRE WEATHER BELOW. .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 258 AM MST WED JAN 22 2014 THE SYNOPTIC SCALE PATTERN WILL GENERALLY REMAIN THE SAME FOR THE EXTENDED PERIOD WITH A MEAN TROUGH IN THE EAST AND A RIDGE IN THE WEST PLACING THE AREA IN NORTHWESTERLY FLOW ALOFT. HIGHER HEIGHTS BUILD IN BRIEFLY SATURDAY AND SUNDAY AHEAD OF A SHORTWAVE TROUGH THAT WILL MOVE QUICKLY THROUGH SUNDAY NIGHT/MONDAY. BEYOND MONDAY...DETERMINISTIC SOLUTIONS AND ENSEMBLE MEMBERS GAIN CONSIDERABLE SPREAD AND UNCERTAINTY INCREASES. INITIAL CONCERNS IN THE EXTENDED PERIOD ARE TEMPERATURES SATURDAY AND SUNDAY. MOS HAS TRENDED DOWNWARD SLIGHTLY...BUT H85 TEMPERATURES ACROSS THE WESTERN PORTION OF THE AREA APPROACH VALUES SEEN TODAY AND WOULD BE SUPPORTIVE OF AT LEAST UPPER 50S AND POSSIBLY LOWER 60S FOR HIGHS...PARTICULARLY IN THE WEST. AN ADDITIONAL FORECAST CONCERN IS WIND SUNDAY AFTERNOON. 850-700 MB WINDS INCREASE WITH THE APPROACHING SHORTWAVE AND MIXING APPEARS SUFFICIENTLY DEEP IN GFS SOUNDINGS TO CAUSE WINDY CONDITIONS SUNDAY AFTERNOON...ESPECIALLY ACROSS THE NORTHEASTERN HALF OF THE FORECAST AREA. THE FINAL CONCERN IS POST FRONTAL PRECIPITATION SUNDAY NIGHT/MONDAY. KEPT SLIGHT CHANCE POP FOR CONSISTENCY DESPITE LOWER POPS IN THE LATEST ALLBLEND. THIS WOULD BE SLIGHTLY ABOVE CLIMO POP AND REASONABLE GIVEN FORCING FROM THE SHORTWAVE TROUGH. LIMITED MOISTURE PRECLUDES HIGHER POPS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1023 AM MST WED JAN 22 2014 COLD FRONT STILL NORTH OF KMCK TERMINAL IN CENTRAL NEBRASKA...HOWEVER 2500-4000FT STRATUS HAS DEVELOPED FURTHER SOUTH OF THIS FEATURE...AND CANT RULE OUT BRIEF DROPS TO MVFR CIGS THIS AFTERNOON AT KMCK. AS FRONT MOVES SOUTH WINDS WILL INCREASE OUT OF THE NORTH WITH GUSTS AT BOTH TERMINALS THIS EVENING AROUND 25KT. WINDS SHOULD DIMINISH LATE TONIGHT AS PRESSURE GRADIENT WEAKENS. PRECIP FORECAST IS STILL ON TRACK TONIGHT...WITH KMCK LIKELY REMAINING SNOW FREE. MVFR CIG/VIS STILL LOOKS REASONABLE AT KGLD WITH LIGHT SNOW. WHILE SREF DOES HINT AT IFR AT KGLD...THIS WILL LIKELY BE TIED TO POSSIBLE MODERATE SNOW BAND IN EASTERN COLORADO...AND WOULD BE A TEMPORARY CONDITION OTHERWISE. CONDITIONS WILL IMPROVE AS THE PARENT UPPER LEVEL DISTURBANCE MOVES SOUTH BY 12Z...AND HAVE TAFS REFLECTING THIS TREND. && .FIRE WEATHER... ISSUED AT 320 AM MST WED JAN 22 2014 SIMILAR TO WHAT OCCURRED TUESDAY/YESTERDAY...A SHORTWAVE TROUGH WILL MOVE IN AND CAUSE NORTHWEST WINDS TO BECOME GUSTY DURING THE DAY. IN ADDITION...MODEL SOUNDINGS DEPICT SOME VERY DRY AIR NEAR THE SURFACE WITH A DECENT TREND DOWNWARDS INDICATED IN DEWPOINTS. MOS GUIDANCE HAS BEEN PERFORMING WELL IN DEWPOINTS SO WENT WITH THIS AND NUDGED DOWN A COUPLE DEGREES. THIS LEADS TO MINIMUM RELATIVE HUMIDITIES NEARING 15 PERCENT IN MANY LOCATIONS. WITH THIS DRY AIR AND GUSTY WINDS...FIRE WEATHER WOULD BECOME A CONCERN. ONE QUESTION MARK IS THE POTENTIAL SNOW COVER WHICH COULD HAMPER CRITICAL FUELS/HUMIDITIES. WILL NEED TO WATCH HOW THIS SNOW PLAYS OUT TONIGHT. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...RRH LONG TERM...BRB AVIATION...DR FIRE WEATHER...RRH
Hazardous weather outlook, Jan 22, 9:02 AM CST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 802 AM MST WED JAN 22 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 802 AM MST WED JAN 22 2014 /902 AM CST WED JAN 22 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THE ARRIVAL OF AN ARCTIC FRONT WILL BRING MUCH COLDER WEATHER TODAY. LIGHT SNOW WILL DEVELOPS TONIGHT. ACCUMULATIONS AS HIGH AS ONE TO TWO INCHES ARE POSSIBLE OVER EAST COLORADO WITH LIGHTER AMOUNTS FURTHER EAST. COLD TEMPERATURES AND NORTHEAST WINDS WILL LEAD TO VERY COLD WIND CHILLS TONIGHT INTO TOMORROW MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER BOUT OF GUSTY WINDS AND CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in Kansas, 2014Wind Chill Advisories in Nebraska, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.